Anyone know about Effexor ER???

Discussion in 'Chit Chat' started by Toga, Jul 14, 2008.

  1. Toga

    Toga Member

    Hi Everyone,

    My daughter is visiting from Wisconsin. She takes Effexor ER, 75 mg. daily. While here we took a side trip to our Lake House and she forgot her meds. So she didn't have it for Sat. and Sun. morning.

    When we got back she took one immediately Sun. night. She also took one this morning (Monday)

    The plan was for her to drive back to Wisconsin today but she is feeling awful. She is dizzy and nausaus (sp?)

    Do any of you know anything about this drug? I don't. Can she expect to feel better soon? She is nappying now, said she didn't sleep well last night and I think she has about decided to leave on Tuesday because she doesn't want to drive feeling like this.

    Any help or suggestions as to what we can do to make her feel better would be appreciated.

  2. fibromickster

    fibromickster New Member

    Hi Toga, I used to take the Effexor XR daily and decided to take the generic version instead, which you have to take twice daily.

    I take 150 mg daily from 75 mg. I had no side effects switching and the only time I felt nausea and dizziness was when I forget to take my PM pill, which I do quite often.

    Good luck, by the way, the generic with my insurance is $25.00 for a 3 month supply (mail service - comes right to my door). When I was on the Brand name it was $60.00 a month. Whewwww

  3. greygodess

    greygodess New Member

    Have you tried the depression board? Alot of people on there have used effexor. Godbless
  4. Greenbean7

    Greenbean7 New Member

    Sounds like withdrawal symptoms. On that low a dose it would have left her system fairly quickly and then would take a couple of doses before she was back to her normal level.

    When I stopped taking it (cold turkey which I DO NOT recommend) I was ill within about 36 hours. No energy, dizzy (really bad), nausea (I can't spell it either), diahrea and headache.

    She will probably improve within a couple of days. If she doesn't I'd have her contact her doctor.

  5. Juloo

    Juloo Member

    I've been taking it for several years now. You CAN NOT suddenly stop taking it without having effects -- I can't, at least. I forgot my pills for a weekend trip last fall. I got a serious head 'buzz' for the trip which lasted about a day past when I came home and was able to take it again.

    I did drive through the buzz. I didn't have dizziness and nausea, though.

    If it is the lack of med that caused this, hopefully she should feel better very soon.
  6. Toga

    Toga Member

    Thanks so much for your replies. Looks like time will take care of this problem.

    Sounds like she must never forget this stuff again or get off of it somehow.

    Its wonderful that I could put this question out and get these repsonses so quickly from people who have this kind of experience. This board is wonderful.

    Thanks again.

    Hugs, Toga
  7. Marta608

    Marta608 Member

    Like most meds, every body reacts a little differently. For some, Effexor is a very potent drug and must be tapered off very slowly. I suspect that her blood level of Effexor got low and that's why she felt so bad. She'll probably be fine as soon as it gets back in her system - unless she has a virus or something. There's always that possibility.

    Still, this is a good warning for her that when the time comes to stop taking it, taper veeeeeeeerrrrrrry slowly.